Article Text

Download PDFPDF
PRIDE complex-like skin rash associated with bevacizumab

Abstract

Bevacizumab-induced rash is a rarely reported complication with very few insights into its epidemiology, pathophysiology, management and relationship with therapeutic efficacy. We report a case of ruptured occipital arteriovenous malformation treated with stereotactic radiosurgery. The patient developed steroid-resistant radiosurgery-induced brain oedema. Oedema partially responded to bevacizumab, and the patient tolerated the treatment well except for skin rash. He developed multiple discrete monomorphic papulopustular lesions with intervening hyperpigmented macules after bevacizumab intravenous infusion. The patient was further treated with benzoyl peroxide gel for local application and oral doxycycline. The rash reappeared whenever bevacizumab was reintroduced to the regimen beyond 7.5 mg/kg body weight at 3 weekly intervals. After dose modification to 5 mg/kg body weight, 6 cycles were administered with no further rash and resolution of oedema. There is no need to halt bevacizumab therapy, although it can be continued at a lesser dose as it may be a dose-dependent complication.

  • Dermatology
  • Drugs and medicines
  • Neurology (drugs and medicines)
  • Skin
  • Stroke

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.